Keeping Up With The Boys!


Tuesday, June 9, 2009

Tinea Versicolor and Other Things Wrong With My Body

I have something called Tinea Versicolor. It is a very annoying skin condition that is basically, a yeast infection of the skin. I had this once before from swimming in Tablerock Lake. I was diagnosed first by my primary care physician who told me that I should put some Lotrimin on it. The stuff would not clear up and Lotrimin was darn expensive to keep slathering over such a large area of skin. It looks like super light white dots all over my shoulders, chest, arm pits, and upper abs. I asked my doctor if there was anything else. She told me to keep slathering on that Lotrimin.
When Matt proposed to me, I decided that I needed to see a dermatologist because there was no way I was going to walk down the aisle spotted. So I saw the dermatologist and he gave me some kind of oral medication. I took 4 pills and my spots were gone. It was so fast. I had those spots for over a year, and they were gone in a flash!
Fast forward to having my babies. I have it again. I'm sure the wacky hormones and the hospital not letting me shower for a couple days had something to do with it. It is horrible. I wish a dermatologist could just take my word for it and call me in a prescription. I have been spotted for a few months now and it is really annoying. I have been wanting to get this taken care of for awhile now, but I have such a scattered Mommy brain, I don't really take very good care of myself, so I keep forgetting to call my doctor for a referral. Plus, there is a part of me that doesn't want to find the time to see a dermatologist, or pay the co-pay for a specialist.
And speaking of not taking care of myself when I should, I have had such a massive drop in energy lately. I virtually stopped exercising. I eat horribly, and I am really hating the way I look. I have got to get it together. I just haven't had the energy to power through a workout.
The boys are awake so much more now and they are always wanting attention. It just drains me. There is never a night that I don't pass out the second my head hits my pillow. I need to start taking more naps. I think that would help me with this problem. I have got to lose some more of this weight. I had lost so much, and now I'm terrified to step on a scale to see how much I've gained back. I am using this blog post as my motivation. Today, I will make my dermatologist appt, then later on, I will take the boys for a walk and do Wii Active. Afterall, if I'm going to wear a swimsuit this year, I need to lose some more weight and get my skin tannable.

1 comment:

  1. Hi, my name is Jeanne and I have tinea versicolor as well. My dermatologist said to use some very expensive medicated lotion as well but also told me to buy regular selsun blue shampoo, and apply it to the affected area and leave it on for 15 minutes then wash it off in the shower and then after just moisturize as much as possible if the lotion was too expensive. I would ask your dermatologist first before trying this method just in case but I go to the New York Dermatology Group in Manhattan if you would like to try to call them and ask.